Alert archive / New Jersey / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 32, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jun 14, 2024, 6:09 PM EDT for 4 counties in New Jersey; Bucks County, Pennsylvania. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2024, 6:09 PM EDT (22:09 UTC)
- Expired
- Jun 14, 2024, 6:30 PM EDT
- In force
- 21 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Burlington County, NJ, Mercer County, NJ, Middlesex County, NJ, Somerset County, NJ, Bucks County, PA
The radar
The Philadelphia radar (KDIX), 47 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 6:20 PM EDT | TSTM WND GST 60 | Columbus Njwxnet, NJ | NJWxNet measured gust at Columbus. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 4:57 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
630
WUUS51 KPHI 142209
SVRPHI
NJC005-021-023-035-PAC017-142230-
/O.NEW.KPHI.SV.W.0032.240614T2209Z-240614T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
609 PM EDT Fri Jun 14 2024
The National Weather Service in Mount Holly NJ has issued a
* Severe Thunderstorm Warning for...
Mercer County in central New Jersey...
Northwestern Burlington County in southern New Jersey...
Southwestern Somerset County in northern New Jersey...
Southwestern Middlesex County in northern New Jersey...
Southeastern Bucks County in southeastern Pennsylvania...
* Until 630 PM EDT.
* At 608 PM EDT, severe thunderstorms were located along a line
extending from Hopewell to near Palmyra, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
* Locations impacted include...
Philadelphia, Trenton, Bensalem, Ewing, Willingboro, Princeton,
Florence, Burlington, Bristol, Mount Holly, Riverside, Palmyra,
Bordentown, Pennington, Beverly, Yardley, Hopewell, Tullytown,
Langhorne, and Florence-Roebling.
This includes the following highways...
New Jersey Turnpike between exits 5 and 7A.
Pennsylvania Turnpike between mile markers 352 and 359.
Interstate 95 in Pennsylvania between mile markers 34 and 40.
Interstate 195 in New Jersey between mile markers 0 and 3.
Interstate 295 in New Jersey between mile markers 43 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3997 7475 4000 7502 4003 7501 4005 7498
4006 7498 4008 7496 4012 7497 4038 7484
4039 7480 4041 7481 4042 7480 4043 7475
4035 7459
TIME...MOT...LOC 2208Z 274DEG 34KT 4040 7476 3998 7499
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Hoeflich1 follow-up statement
088
WWUS51 KPHI 142222
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
622 PM EDT Fri Jun 14 2024
NJC005-021-023-035-PAC017-142231-
/O.EXP.KPHI.SV.W.0032.000000T0000Z-240614T2230Z/
Mercer NJ-Burlington NJ-Somerset NJ-Middlesex NJ-Bucks PA-
622 PM EDT Fri Jun 14 2024
...THE SEVERE THUNDERSTORM WARNING FOR MERCER...NORTHWESTERN
BURLINGTON...SOUTHWESTERN SOMERSET...SOUTHWESTERN MIDDLESEX AND
SOUTHEASTERN BUCKS COUNTIES WILL EXPIRE AT 630 PM EDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southern, central, northern and northwestern New Jersey...and
southeastern Pennsylvania.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Mount Holly NJ.
A Severe Thunderstorm Warning has been reissued for portions of
Burlington County. Please refer to that bulletin for the updated
information.
LAT...LON 3997 7475 4000 7502 4003 7501 4005 7498
4006 7498 4008 7496 4012 7497 4038 7484
4039 7480 4041 7481 4042 7480 4043 7475
4035 7459
TIME...MOT...LOC 2221Z 274DEG 34KT 4040 7476 3998 7499
$$
HoeflichWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 5:23 PM EDT, 46 minutes earlier.
Area forecast discussion, Jun 14, 5:23 PM EDT, 46 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 523 PM EDT Fri Jun 14 2024 .SYNOPSIS... A cold front crosses our area late this afternoon into tonight. High pressure begins to build in later tonight and then it remains in place over the region through the weekend. A warm front lifts through Monday, but surface high pressure looks to control our weather through at least the middle of next week. && .NEAR TERM /THROUGH SATURDAY/... Some strong to severe thunderstorms possible through this evening especially from about the I-95 corridor to the north and west. A Severe Thunderstorm Watch has been issued as of 5 PM until 9 PM for portions of southeastern PA and NJ. As a closed low centered near Hudson Bay Canada gradually shifts eastward through tonight, a trailing cold front will cross our area through this evening. A pre-frontal trough however is sliding eastward across our region this afternoon and a band of clouds and some showers have accompanied it. These showers have recently dissipated as they approached I-95. A shortwave on the south side of the main upper-level trough is a stronger one and this is sliding across western and central Pennsylvania as of this writing. This feature will continue eastward through this evening. An area of stronger convection has been tied with this and much of the high- resolution guidance is focusing additional convective development with it as it continues to track to the east. The more organized activity with this may move across northeast Pennsylvania and northern New Jersey, although some southeastward development is possible into some higher instability. Some additional convection should also develop farther southwest along the tail end of the shortwave and the incoming cold front. Areas of cloud cover may temper the overall instability especially north and west, however a mesoanalysis reveals MLCAPE of 500-1000 J/kg across the area. The stronger flow aloft is lagging behind the cold front, however enough deep-layer shear (around 30 knots) is forecast across eastern Pennsylvania into New Jersey (less farther south). Due to a very warm and well mixed boundary layer this afternoon especially farther south and east, the model forecast soundings continue to show an inverted-V profile in the lower levels. This increases the downdraft instability (DCAPE). Given the ongoing setup, the severe thunderstorm risk still remains however it should be isolated to scattered. Convection should congeal into a few clusters or some line segments, and stronger cores may produce locally damaging wind gusts as the heavy rain initially falls into the drier layer within the boundary layer. The freezing levels still look on the higher side, however some hail cannot be ruled out with some stronger updrafts. The precipitable water values are forecast to be around 1.5 inches ahead of the cold front, and therefore high rainfall rates should occur with the strongest convection for a time. The flash flooding risk however looks to be low overall as storms should be on the move, however there is a non-zero risk particularly for the more urban areas. The showers and thunderstorms will be shifting offshore or weakening later this evening with any severe thunderstorm risk ending. The main shortwave within the southern extent of the trough slides across our area later this evening and this may keep some showers or thunder going into the overnight especially across the coastal plain prior to the cold front moving offshore. The drier air looks to lag a bit, however it is expected to advect southeastward by daybreak resulting in a clearing sky. Overnight low temperatures are forecast to be in the 60s, with even some mid/upper 50s across the northern areas. As we go through Saturday, a very nice start to the weekend is expected as some cyclonic flow aloft is in place as the trough axis shifts to our east. Surface high pressure will be building down from the northwest, however a tighter pressure gradient will be in place and therefore a northerly breeze is expected. Dew points will be on the decrease and this combined with some cooler temperatures will result in a refreshing feel to the air. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... High pressure will dominate the short term forecast resulting in dry conditions throughout the back half of the weekend. Nighttime lows Saturday night are forecast to dip into the mid 50s to right around 60. There will be plenty of sunshine to go around on Sunday. Those who do not enjoy the heat will want to try and get outside as temperatures will be marginally cooler in the low- mid 80s across most of the region. Upper 70s are expected near the shore and at higher elevations. A sea-breeze will likely develop on Sunday given the weak synoptic flow in the forecast. This sea-breeze could penetrate well in-land by the late afternoon into evening hours. Lows are forecast for the upper 50s to low 60s Sunday Night. && .LONG TERM /MONDAY THROUGH FRIDAY/... Summary...Few changes to the long term. Hot but mainly dry forecast. The synoptic pattern and evolution is nearly certain for the long term. An upper-level ridge over the eastern CONUS Monday will build to the north with time. By the Wednesday time frame, the strong ridge will look to be centered directly over the northeastern CONUS and will likely stay in place for quite a bit. The ensembles suggest it is not until around the time frame of Friday that the ridge and its associated axis will begin to break down a bit. Overall, heights will only build over the region with time Monday onwards. We could see heights of 594-600 dam over us for Wednesday. At the surface level, high pressure centered offshore Monday will move eastward with time as a warm front lifts over the region. Even still, surface high pressure looks to largely control the region through the duration of the term. Though some rounds of shortwave energy may pester the region for much of the week, any precipitation development should be largely suppressed given the pattern. We are mainly looking at a dry forecast into Thursday night with temperatures potentially getting warming each day. High temperatures may touch the low 90s for Monday, but widespread highs in the 90s should be anticipated at this point for Tuesday, Wednesday, Thursday, and Friday. It is still a little too early to really discuss any potential for heat headlines at this point, but the potential will only grow with time as the week progresses. && .AVIATION /22Z FRIDAY THROUGH WEDNESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Rest of this afternoon...VFR, however areas of sub-VFR conditions late as showers and thunderstorms arrive especially at KRDG and KABE. South to southwest winds mostly 5-10 knots, becoming west KRDG and KABE. Low confidence with the timing details. Tonight...Areas of sub-VFR conditions through at least this evening, especially visibilities, as some showers and thunderstorms move through with a cold front. Gusty northwesterly winds may occur for a time with stronger thunderstorms. Some low clouds may develop especially south and east of KPHL later this evening into the overnight before clearing takes place. Winds become northwest to north around 5 knots. Low confidence. Saturday...VFR. Northerly winds 10-15 knots with some gusts up to 20 knots, diminishing some later in the afternoon. Moderate confidence. Outlook... Saturday night through Wednesday...VFR with no significant weather. && .MARINE... Through Saturday, the conditions are anticipated to remain below Small Craft Advisory criteria. Southerly winds will turn northerly by later tonight in the wake of a cold front and continue Saturday. Some showers and thunderstorms move through this evening and a few storms could produce locally gusty winds. Outlook... Saturday night through Wednesday...No marine headlines expected. A few gusts around 20 kts possible on Monday. Fair weather. Rip Currents... Today, southerly winds 10 to 20 mph. The flow will be a bit more onshore for most of New Jersey as opposed to Delaware. Additionally, guidance shows a 2 ft 9-10 second longer period swell from the SE to SSE developing by the afternoon. As a result, there is a MODERATE risk for the development of dangerous rip currents for New Jersey beaches where the coastline is more perpendicular or oblique to the longer period swell. LOW risk for the development of dangerous rip currents for the Delaware beaches. Breaking waves will be around 2 to 3 feet. Winds turn offshore for Saturday, with a LOW risk for the development of dangerous rip currents everywhere. For specific beach forecasts, visit weather.gov/beach/phi && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && SYNOPSIS...Wunderlin NEAR TERM...Gorse/Staarmann SHORT TERM...AKL/Wunderlin LONG TERM...AKL/Wunderlin AVIATION...AKL/Gorse MARINE...AKL/Gorse
In the hours before
Local storm report, Jun 14, 5:47 PM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
547 PM EDT Fri Jun 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM Hail Rockledge 40.08N 75.08W
06/14/2024 M0.50 Inch Montgomery PA Public
Report from mPING: Half-inch (0.50 in.).
&&
StaarmannLocal storm report, Jun 14, 5:51 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
551 PM EDT Fri Jun 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM Tstm Wnd Gst Burlington 40.08N 74.86W
06/14/2024 M54 MPH Burlington NJ Trained Spotter
Trained spotter measured wind gust.
&&
StaarmannLocal storm report, Jun 14, 5:54 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
554 PM EDT Fri Jun 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM Tstm Wnd Gst 1 S Dover Air Force Bas 39.12N 75.47W
06/14/2024 M46 MPH Kent DE AWOS
AWOS station KDOV Dover.
&&
StaarmannLocal storm report, Jun 14, 5:55 PM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
555 PM EDT Fri Jun 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM Tstm Wnd Gst 2 ESE Sanatoga 40.23N 75.55W
06/14/2024 M41 MPH Montgomery PA ASOS
ASOS station KPTW Pottstown.
&&
StaarmannLocal storm report, Jun 14, 6:01 PM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
601 PM EDT Fri Jun 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM Tstm Wnd Gst 2 SW Vernon 41.18N 74.50W
06/14/2024 M42 MPH Sussex NJ Mesonet
NJWxNet gauge measured gust.
&&
StaarmannLocal storm report, Jun 14, 6:09 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
609 PM EDT Fri Jun 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM Flash Flood Burlington 40.07N 74.86W
06/14/2024 Burlington NJ Trained Spotter
Flooding nearly a foot deep along both sides
of US 130 at Route 413.
&&
StaarmannThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 4:14 PM EDT | Severe Thunderstorm Warning | PHI | Sussex, Warren | 46 min |
| Jun 14, 4:40 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Warren | 50 min |
| Jun 14, 5:02 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 43 min |
| Jun 14, 5:18 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Sussex, Warren | 42 min |
| Jun 14, 5:23 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Middlesex, Morris, Somerset, Warren | 52 min |
| Jun 14, 5:37 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Hunterdon, Mercer | 38 min |
| Jun 14, 5:51 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Mercer, Middlesex, Monmouth, Ocean | 39 min |
| Jun 14, 5:56 PM EDT | Special Marine Warning | PHI | 64 min | |
| Jun 14, 5:59 PM EDT | Flash Flood Warning | PHI | Burlington | 4 hr |
| Jun 14, 6:18 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex, Monmouth, Somerset | 27 min |
| Jun 14, 6:24 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Mercer, Middlesex, Monmouth, Ocean | 51 min |
| Jun 14, 6:29 PM EDT | Special Marine Warning | PHI | 2 hr | |
| Jun 14, 6:34 PM EDT | Severe Thunderstorm Warning | PHI | Cape May, Cumberland | 41 min |
| Jun 14, 6:40 PM EDT | Special Marine Warning | PHI | 65 min | |
| Jun 14, 6:44 PM EDT | Flash Flood Warning | PHI | Burlington, Mercer | 3 hr |
| Jun 14, 6:47 PM EDT | Special Marine Warning | PHI | 58 min | |
| Jun 14, 7:03 PM EDT | Special Marine Warning | PHI | 87 min | |
| Jun 14, 4:37 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Lehigh | 38 min |
| Jun 14, 5:07 PM EDT | Flash Flood Warning | PHI | Chester | 4 hr |
| Jun 14, 5:17 PM EDT | Severe Thunderstorm Warning | PHI | Delaware, Montgomery, Philadelphia | 43 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2024Severe Thunderstorm Warnings in Pennsylvania, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.